Acta Mathematica Academiae Paedagogicae Nyíregyháziensis, Vol. 22, No. 1, pp. 113-119 (2006)

On monotonic behaviour of relative increments of unimodal distributions

Zoltán Szabó

Sultan Qaboos University, Oman

Abstract: Sufficient conditions for monotonic behaviour of relative increment and hazard rate functions h of unimodal distributions of types U and J are being investigated, proved and then applied to some distributions. In addition, a general algorithm for checking monotonic properties of h is given, where we do not need the cumulative distribution function. Instead, we use the probability density function f and its first two derivatives only.

Keywords: Distribution function, density function, hazard rate, relative increment function.

Classification (MSC2000): 60E99; 62N05, 62P99

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2006 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition